MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; SHEATH RESECTOSCOPE 24 FR

RICHARD WOLF GMBH SHARK; SHEATH RESECTOSCOPE 24 FR
Model Number 8676424
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Abdominal Pain (1685); Unspecified Gastrointestinal Problem (4491)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Rw (b)(4) considers this mdr/complaint open and will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
It was reported to richard wolf that "on (b)(6) 2021 a tur-p was performed with our resectoscope shaft 8676.424, a bipolar working element and the electrode 8622131.During the operation there were no abnormalities or nothing was noticed.One week later, it was discovered in the tray that the ceramic tip had broken off at the shaft.At the same time, the patient who had been operated on with this socket the week before was x-rayed.(the patient had bladder reticulitis and pain).The broken ceramic tip was in the patient's bladder and was removed during a second operation on (b)(6) 2021.".
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with the results of the device evaluation, missing, new and/or changed information.New information: the following fields have new information: b4, d4, g2, g3, g6, h4, h6, h7, h8, h10 changed information: d9, h3 here are the results of the device evaluation: the shaft for resectoscope 24ch type 8676424 from lot 1433702 involved in the incident was investigated at richard wolf gmbh.It was found that the ceramic sleeve glued into the distal end of the shaft tube had broken off at the edge of the shaft.In the instructions for use ga-d366 / de / 2018-03 v5.0 / pk18-9297, reference is made to the special properties of the ceramic material in the following chapters.7 application: limited stability of the products 8.1.2 "shark" resectoscopes warning! risk of injury! improper handling, e.G.Falling, impact, shock or similar mechanical stress can lead to hairline fracture and / or ceramic chipping in the distal area of the resectoscope shaft.Injuries to the patient, user and third parties are possible.Pay attention to surface changes and safe handling.Do not use the damaged resectoscope shaft and send it in for repair.Check the ceramic insulation at the distal end of the resectoscope shaft for damage before each use.In chapter 7 application, explicit reference is made to checking the product."check products immediately before and after use for damage, loose parts and completeness.No missing parts may remain in the patient.Do not use products that are damaged, incomplete or have loose parts." in our view, the incident could have been avoided if the instructions for use had been followed.The cause for the breakage of the ceramic is due to mechanical overload , e.G.Drop, impact, shock.It cannot be conclusively determined at which point in time a pre-damage or the overload occurred.The helios klinikum meiningen received three sockets from the affected lot in december 2019.So far, no further socket from lot 1433702 has been claimed.Possible hazards due to the loss of parts of the insulation were considered in the risk assessment d3 rev.04 with the corresponding extent of damage and probability of occurrence.Richard wolf gmbh considers the investigation to be completed, the instructions for use are available and clearly marked, no further measures will be taken.Richard wolf gmbh (rwgmbh) considers this matter closed.However, in the event rwgmbh receives any additional information a follow up report will be submitted to fda.
 
Event or Problem Description
Please see manufacturers narrative for the results of the device investigation.

Brand Name
SHARK
Common Device Name
SHEATH RESECTOSCOPE 24 FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key12337665
Report Number9611102-2021-00032
Device Sequence Number2695942
Product Code FJL
UDI-Device Identifier04055207019740
UDI-Public04055207019740
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8676424
Device Catalogue Number8676424
Device Lot Number1433702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;